# SDR CALA0001101

- Difficulty date: July 17, 2000
- Submitted: July 21, 2000
- Operation: Air carrier
- Aircraft: N14879
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 49526
- Aircraft time: 41,231 hours, 20,163 cycles
- Engine: Pwa JT8D219
- Engine time: 37,162 hours, 18,402 cycles
- System (JASC): 7320 · Fuel Controlling System
- Part: Manifold
- Condition: Broken
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

THE NR 1 ENGINE INDICATED A LOSS OF 2,500 LB OF FUEL WHILE EN ROUTE FROM BWI TO IAH.  THE AIRCRAFT WAS DIVERTED TO ATL.  THE NR 1 ENGINE SHUT DOWN WHILE ON APPROACH TO ATL AT 3,000 FEET.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  INVESTIGATION BY ENGINEERING CONCLUDED THAT THE ENGINE FAILURE WAS DUE TO A BROKEN FUEL MANIFOLD.
